Skip to Content

Sleep - I take 45 mg of Restaril but wake up at 3:00 AM.Any ideas on an option?

Responses (3)

DzooBaby 15 Jan 2014

Take the pill a little later if you can. A person builds a tolerance for these types of medications very quickly! If they upped your dose, it will work for a while then you will be back in the same boat again. It is best to use these kind of drugs very sparingly and not every night to keep them working well. If you take them each and every night, it doesnt take long for your body to build tolerance and they stop working for you. You might talk to your Dr about rotating to a different hypnotic (sleeping pill), one that you are not tolerant to. It can also help to take a smaller dose and repeat the dose if you wake early. There are some longer acting forms on the market too. Talk to your prescriber and see what your options are

Delila 15 Jan 2014

Great advice as always Dzoo!

jerst 19 Jan 2014

Maybe adding trazodone at night would help..it is not a good antidepressant but its most common use..off label..is as a sleep aid..may make you groogy in the morning, however

Packard2046 21 Jan 2014

Ask you dr. to prescribe a longer acting sleep med such as dalmane. Restoril is an intermediate acting med. Good luck hope this helps.

Packard2046

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions

What to do about incessantly talking during sleep?

Posted 10 Jun 2011 2 answers

Has any one Tried Restaril for sleep?

Posted 29 Apr 2012 2 answers

What is the strongest Rx sleeping medications?

Posted 10 Sep 2016 2 answers

Lots of issues regarding sleep?

Posted 20 Oct 2016 3 answers